- Reaction score
Definitely look into the thyroid. I never had issues and my hair was perfect. 5-6 months after a slightly hypo diagnosis and Levothyroxine Rx the thinning started, huge shed and major changes to my hair. I think it’s double edged sword in that being hypo or hyper can cause hair issues but the treatments can be equally damaging to hair. One hair dermatologist said that 80% of her male and female thyroid patients experience some form of hair change/thinning.Hi, I've been following this for awhile because my situation is similar. Up till 23 I had really thick wavy hair but it started to thin rapidly all over. I'm 25 now & it's about 20% of what I used to have.
The only thing I think could be causing it is my thyroid. I found my TSH was 6.62 which is slightly high but I wasn't given medication.
I honestly think it's something to do with your thyroid because it's diffuse loss all over with shedding.
Thinking it was the medication I quit for 8 months, the shedding continued and I developed a nodule found on a thyroid ultrasound. To get levels back in range and to shrink the nodule it required a higher dose and in turn resulted more shedding/thinning.
I wish I knew now. It was malpractice on the PCPs part and really has ruined an otherwise very healthy and successful life with the pain of constant and excessive shedding. As I have not responded at all to aggressive AAs, I can’t help but correlate what’s going on with other hormonal imbalance.
also, hypothyroidism is connected with low ferritin levels, I have been told you need ferritin over 100 to prevent shedding and support growth.
if it’s bad and you need meds, ease into them and maybe consider the natural options first.